Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 72, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Oct 31, 1997, 2:13 AM CST for Pushmataha County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 1997, 2:13 AM CST (08:13 UTC)
- Expired
- Oct 31, 1997, 5:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Pushmataha County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 310815
FFWOKC
OKC127-311115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
213 AM CST FRI OCT 31 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 515 AM CST FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN SOUTHEASTERN OKLAHOMA
NORTHERN PUSHMATAHA
INCLUDING THE FOLLOWING LOCATIONS
ALBION...CLAYTON...KIAMICHI...NASHOBA...STANLEY AND
TUSKAHOMA
AT 213 AM CST RADAR INDICATED VERY HEAVY RAIN OVER MUCH OF THE NORTHERN
HALF OF PUSHMATAHA COUNTY. RAINFALL RATES APPROACHING 3 INCHES PER HOUR
MAY OCCUR WITH THE HEAVIEST RAIN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING. IT IS VERY DIFFUCULT AT
NIGHT TO TELL HOW MUCH WATER IS ON ROADS. MOTORISTS SHOULD NOT
DRIVE THROUGH WATER OF UNKNOWN DEPTH.
LAT...LON 3444 9506 3453 9564 3471 95 49 3471 9494
CMSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 30, 9:33 PM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Oct 30, 9:33 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 930 PM CST THU OCT 30 1997 SFC TROF APRS TO HV BOGGED DOWN NR WAURIKA TO SEMINOLE LINE TNGT...E OF THE TROF SMALL CLUSTER OF TSTMS MOVG THRU HUGHES COUNTY WL BE OUT OF THE FA SHORTLY. ALREADY UPDATED E CNTRL ZONES FOR 20 PCT POPS TNGT. AT THIS TIME DO NOT PLAN ADDITIONAL UPDATES AS 1ST PD TEMPS STILL APR TO BE GENLY ON TRACK. ...12... .OKC... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 7:33 PM CST | Severe Thunderstorm Warning | OUN | Garvin, Murray | 42 min |
| Oct 30, 8:38 PM CST | Severe Thunderstorm Warning | OUN | Seminole | 22 min |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.